Does anyone have any problems with the depo provera shot?

User - posted on 07/24/2012 ( 8 moms have responded )

3

0

0

I had the shot after i gave birth in may...ive had what seems like a period for weeks at a time...especially after sex...anyone else with this problem?

8 Comments

View replies by

Azalea - posted on 05/06/2014

16

0

16

In 2011 i took the depo provera shot & bleed for 8 months straight. I absolutley hated it, whats the point of birth control if you have a heavy period that wont go away? I believe it took part in ending my relationship with my childs father.

Jessayy17 - posted on 05/05/2014

11

0

3

I was on deposit when I got pregnant (plus I wore a condom with my be most of the time. I had a weird light ans super long lasting period that I chopped up to be a side effect of the be but really it was the beginning of my pregnancy. I didn't find out I was pregnant for 3 months cuz I thought It was just bc.

Apparently I am a rare case though.

If I were you I would take a test. Just to be safe. Good luck!

Cassie - posted on 07/30/2012

5

0

0

I had the same thing happen for the first month or two. Everything from random spotting to a heavy flow. However by the time I had my second shot I didn't have a period at all. It was a blessing. I would wait it out if you start to feel faint, dizzy or running a fever with the bleeding. I would go in right away but other wise my doctor said it was normal.

Melissa - posted on 07/28/2012

74

9

11

Hi Kaitlin :) I too started the shot after having my (now 7 month old) son. I'm having the same issues as you. Bleeding for lengthy amounts of time (it seems like forever and my husband hates it lol). Sometimes it's light, and when it's heavy u just assume that's when i'd normally be on my period. My doctor told me this is very normal and common for the 1st year - 1.5 year and then after that there should be barely any to no bleeding at all INCLUDING periods :) I haven't reached that point yet, but it'll be nice when that happens. After my 1st son (now 4) I tried an IUD which did not work out well at all for me. It came out of place twice, hurt, and my hubby could feel it. Then I switched to the pill which worked, but I prefer the depot shot so much more and not having to worry about BC daily. It should get better with time :) no worries. :)

Jessica - posted on 07/28/2012

230

46

0

That's why I went off the shot and onto the pill. When I was on the shot, although I didn't experience it for you with a period for weeks at a time, all my friends basically didn't get a period and I had spotting very inconsistently throughout the month. It got so annoying feeling like my cycle wasn't regulated that I switched to a pill so, although I get my period every month, I know when it's coming and it's my monthly update that I'm not pregnant!

User - posted on 07/25/2012

3

0

0

Thats the only problem ive had with it ...lol...other with being moody (so my boyfriend says)...lol...thanks for the post!...i feel less stressed about it :)

Aneesa - posted on 07/25/2012

1

0

1

I was on depo provera for 6 years after my son was born. It's common for you to bleed almost excessively afterward because you're shedding your lining. I absolutely loved the shot! I still had a sex drive (which some claim they lose on the shot) and didn't gain weight until after 6 years on it. I'm not sure I can attribute that entirely to the shot either. I must add that my son is now 13 yrs old, so it's been 7 years since I've been on the shot. I'm not sure if anything has changed with it, but it certainly worked for me since I got pregnant while on birth control pills.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms